Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 795, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 15, 2016, 7:00 PM CDT for Custer County, Washita County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 7:00 PM CDT (00:00 UTC)
- Expired
- Sep 15, 2016, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
770
WUUS54 KOUN 160000
SVROUN
OKC039-149-160045-
/O.NEW.KOUN.SV.W.0795.160916T0000Z-160916T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUSTER COUNTY IN WESTERN OKLAHOMA...
NORTHEASTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
* UNTIL 745 PM CDT
* AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF BESSIE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...CLINTON...CORN...BESSIE AND COLONY.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 61 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3566 9863 3532 9862 3536 9906 3552 9907
TIME...MOT...LOC 0000Z 265DEG 13KT 3545 9895
HAIL...1.00IN
WIND...60MPH
$$
MAHALE1 follow-up statement
209
WWUS54 KOUN 160035
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT THU SEP 15 2016
OKC039-149-160045-
/O.CON.KOUN.SV.W.0795.000000T0000Z-160916T0045Z/
CUSTER OK-WASHITA OK-
735 PM CDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN CUSTER AND NORTHEASTERN WASHITA COUNTIES...
AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CORN...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...CLINTON...CORN AND COLONY.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 67 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3534 9862 3537 9892 3555 9897 3566 9863
TIME...MOT...LOC 0035Z 263DEG 12KT 3546 9881
HAIL...1.00IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:03 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 15, 3:03 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Norman OK 303 PM CDT THU SEP 15 2016 .DISCUSSION... Considerable uncertainty exists with timing and coverage of showers and thunderstorms into the weekend. Ongoing scattered convection is driven by diurnal heating and destabilization across the eastern and southern portion of the area. Further west, low level flow is slightly difluent and coverage should be much more limited. Deep layer shear remains weak and so any severe thunderstorm should be brief and marginal wind/hail. Deep moist environment has supported very high instantaneous rates in dual pol, and heavy rainfall amounts in gauge observations. Localized flooding or flash flooding is the primary concern this afternoon and early evening before convection diminishes. Water vapor loop early this afternoon shows an upper low across norther Rockies moving eastward onto the northern Plains. Low level response this far south has been subtle, but light southerly winds have returned to the area as pressures fall across the High Plains. Surface observations indicate lee cyclogenesis in favored region north of the Raton Mesa in southeast Colorado and short term models shift the low east into Southwest Kansas tonight into early and weakens as upper opens and moves northeast into Ontario. Thunderstorms should increase across Kansas and into the Panhandles later today as instability increases and then expand later tonight, particularly across Kansas, as large scale ascent overspreads the area. A convective complex should evolve over Kansas tonight although spatial and temporal details are unclear at the moment. This may impact northern portions of the area toward morning. Ongoing convection in the morning across the north and potential outflow has implications on how things will evolve in the afternoon. Furthermore, convection across the Panhandles tonight will probably impact the southwest portion of the area further complicating the convective evolution tomorrow. We have maintained high chance to likely probabilities for much of the day and will refine to convey better detail as we see how convection to our west and northwest develops this evening. Thunderstorms may form near and ahead of a cold front across the northwest portion of the area tomorrow in an area with stronger mid-upper flow may support more organized/sustained storms and if enough destabilization occurs isolated severe thunderstorms may occur. Most of the activity should shift to the south on Saturday until late when another approaching shortwave supports convection moving into the western portion of the area and across much of the area Saturday night and early Sunday. Mid-upper ridging building in early next week should bring dry weather. Southwesterly flow aloft indicated by medium range guidance strengthens across the northwest as ridge shifts east by mid week resulting in increasing precipitation chances by then. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 86 67 86 / 20 50 40 30 Hobart OK 68 87 66 85 / 30 50 40 30 Wichita Falls TX 70 90 69 90 / 20 50 50 30 Gage OK 67 85 61 84 / 30 40 20 20 Ponca City OK 69 84 66 85 / 30 60 50 20 Durant OK 71 91 71 90 / 30 40 50 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/12
Hazardous weather outlook, Sep 15, 11:35 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1135 AM CDT THU SEP 15 2016 OKZ004>048-050>052-TXZ083>090-161000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1135 AM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... AFTERNOON HEATING AND RESIDUAL OUTFLOW BOUNDARIES WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. STRONGER FLOW ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...MAY RESULT IN A FEW STRONG THUNDERSTORMS. THE STRONGER STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND SOME HAIL. THUNDERSTORM INTENSITY AND COVERAGE WILL LIKELY DECREASE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A MARGINAL RISK FOR SEVERE THUNDERSTORMS EXISTS FRIDAY ACROSS THE NORTHWEST HALF OF OKLAHOMA. MORE GENERAL COVERAGE OF RAIN AND THUNDERSTORMS IS EXPECTED FRIDAY AND EARLY SATURDAY. .HEAVY RAIN... HEAVY RAINFALL MAY CAUSE MINOR FLOODING OVER SMALL AREAS FRIDAY AND SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Sep 15, 5:21 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CROWELL 33.98N 99.72W
09/15/2016 E2.75 INCH FOARD TX PUBLIC
&&
HAIL SIZE RANGED FROM GOLFBALL TO BASEBALL
SCSpecial weather statement, Sep 15, 5:47 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT THU SEP 15 2016
TXZ083-152315-
HARDEMAN TX-
547 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEMAN COUNTY
UNTIL 615 PM CDT...
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT...
MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3457 9996 3453 9987 3451 9985 3449 9982
3448 9982 3445 9979 3444 9976 3443 9977
3441 9972 3431 9988 3437 10000
TIME...MOT...LOC 2245Z 209DEG 9KT 3438 9992
BRBLocal storm report, Sep 15, 6:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLASH FLOOD 1 S EAKLY 35.29N 98.56W
09/15/2016 CADDO OK EMERGENCY MNGR
WATER COVERING ROADWAY AT COUNTY ROAD 2490 AND HWY 152.
&&
SCSpecial weather statement, Sep 15, 6:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT THU SEP 15 2016
OKZ016-022-023-160000-
CADDO OK-CUSTER OK-WASHITA OK-
628 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO...SOUTHEASTERN
CUSTER AND NORTHEASTERN WASHITA COUNTIES UNTIL 700 PM CDT...
AT 626 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTHWEST OF COLONY TO 3 MILES WEST OF BESSIE...MOVING
NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...CLINTON...ARAPAHO...CORN...BESSIE AND COLONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3548 9846 3558 9871 3563 9899 3538 9916
3527 9872
TIME...MOT...LOC 2326Z 228DEG 19KT 3532 9874 3540 9905
MAHALESpecial weather statement, Sep 15, 6:33 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT THU SEP 15 2016
OKZ033-160000-
HARMON OK-
633 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON COUNTY UNTIL 700
PM CDT...
AT 632 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
HOLLIS...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3461 9989 3466 9999 3486 9993 3481 9979
3473 9971
TIME...MOT...LOC 2332Z 218DEG 19KT 3468 9991
BRBSpecial weather statement, Sep 15, 6:53 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT THU SEP 15 2016
OKZ033-034-160030-
HARMON OK-GREER OK-
653 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON AND SOUTHWESTERN
GREER COUNTIES UNTIL 730 PM CDT...
AT 650 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF HOLLIS...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3470 9980 3477 9993 3503 9986 3496 9967
3487 9958
TIME...MOT...LOC 2350Z 218DEG 19KT 3478 9983
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:05 PM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Sep 15, 7:32 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Sep 15, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 26 min |
| Sep 16, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.